Alert archive / Vermont / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 12, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 15, 2000, 8:14 PM EDT for Franklin County, Vermont. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2000, 8:14 PM EDT (00:14 UTC)
- Expired
- Jun 15, 2000, 9:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Franklin County, VT
The radar
The Burlington radar (KCXX), 44 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 3:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
185 WUUS51 KBTV 160015 SVRBTV VTC011-160100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 814 PM EDT THU JUN 15 2000 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN VERMONT * UNTIL 900 PM EDT * AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF GEORGIA...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR ST. ALBANS AROUND 820 PM NEAR FAIRFIELD...SHELDON AROUND 830 PM NEAR ENOSBURG FALLS AROUND 840 PM NEAR RICHFORD AROUND 850 PM SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. $$ SLW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:53 PM EDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jun 15, 2:53 PM EDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 253 PM EDT THU JUN 15 2000 LL INVRN HAS MIXED OUT AT MSS/SLK PER LAPS SNDGS AND SHD HAPPEN 19-20Z AT BTV...BUT PRBLY NOT TIL LT AFTN/EVNG E OF GREEN MTNS IF IT ALL. DWPTS HAV INCRD TO 65-70 ST LAW VLY WITH CAPES 1000-1500. STGST CNVCTN S OF FA BUT WGV RDR IN ONT SHWS CNVCTN GETTING MORE ORGANIZED W OF ST LAW VLY. GIVEN MOIST/UNSTABLE AMS AND MSS LAPS SNDG SHWG 50 KTS DOWN TO 12K FT...SUFFICIENT INSTABY/SHEAR EXISTS TO SUPPORT ORGANIZED CNVCTN IN FORM OF MULTICELLUAR SQUALL LN ACRS W ZNS LTR TAFTN/EVNG WITH DMGG WIND MAIN THREAT. NOTICED GOOD MID LVL DRYING AT MSS/SLK WHICH WL ENHANCE DOWNBURST POTL. ACTVTY SHD WKN AS IT MVS EWD ACRS E ZNS TNGT WITH LOSS OF HTG/INSTABY. JUST COORD WITH SPC AND SVR TSTM WATCH 457 WL WBIS FOR ALL NNY. WK FNT MVG THRU TNGT WL HAV MAIN EFFECT OF LWRG DWPTS ALTHO MEAN FLOW WL RMN FM THE S/SW. DCNT DRYING MVG IN OVRNGT SO PRTL CLRG LOOKS GOOD AND WUD XPCT SOME FOG TO DEVP WITH MSTR FM WET GD. CONTD SLY FLOW WL BRING VRY WRM AIR TO RGN FRI WITH H8 TMPS WRMG TO +16 BY LT IN THE DAY. WITH FAIR AMT OF SUN XPCTD THIS SHD TRANSLATE TO M/U 80S ACRS MCH OF RGN. HIR DWPTS IN M/U 60S RETURN FRI NGT AHD OF A CDFNT APCHG FM THE NW. WITH SLY BREEZES...SHD BE A WRM NGT WITH TMPS PSBLY RMNG ABV 70 IN N VLYS. TIMG OF FROPA XPCTD DURG SAT AM TO MIDDAY ACRS FA. CNVGC ALG AND AHD OF FNT SHD BRING SOME SHWRS/TSTMS ACRS RGN LT FRI NGT/SAT AM...THEN DRYING MVG IN FM THE N/NW FOR INCRG SUN DURG AFTN...MAINLY N ZNS. CONTD WRM SAT PER H8 TMPS. EXTENDED...WENT CLS TO GUIDNC. WL HOLD ZNS TIL AFT WATCH COMES OUT. .BTV...NONE. KJC
In the hours before
Special weather statement, Jun 15, 3:10 PM EDT, 5 hours 4 minutes before
NYZ026>031-034-035-160100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 310 PM EDT THU JUN 15 2000 THE STORM PREDICTION CENTER OF THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR ALL OF NORTHERN NEW YORK. THE WATCH IS VALID UNTIL 900 PM EDT TONIGHT. THE NORTHERN NEW YORK COUNTIES WITHIN THE WATCH INCLUDE SAINT LAWRENCE...FRANKLIN... CLINTON...AND ESSEX. AN AREA OF THUNDERSTORMS OVER LAKE ONTARIO AND SOUTHEAST ONTARIO WILL BE MOVING NORTHEAST AND IMPACT ALL OF NORTHERN NEW YORK THROUGH AT LEAST 900 PM TONIGHT. ANY OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS ACROSS NORTHERN NEW YORK SHOULD TAKE THE NECESSARY ACTION TO PREPARE FOR THE POTENTIAL OF SEVERE WEATHER. REPEATING...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF NORTHERN NEW YORK THROUGH 900 PM TONIGHT. EVENSON
Nearby
Severe Thunderstorm Warnings in Vermont, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.